Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 38, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 5, 2019, 1:40 PM CDT for 5 counties in Wisconsin. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2019, 1:40 PM CDT (18:40 UTC)
- Expired
- Aug 5, 2019, 2:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Marinette County, WI, Oconto County, WI
The radar
The Marquette radar (KMQT), 106 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 2:02 PM CDT | TSTM WND DMG | Fence, WI | A FEW TREES DOWN IN THE CITY. |
| Aug 5, 2:25 PM CDT | TSTM WND DMG | Spread Eagle, WI | TWO ASPEN TREES BLOWN DOWN BY THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159
WUUS53 KGRB 051840
SVRGRB
WIC037-041-067-075-083-051945-
/O.NEW.KGRB.SV.W.0038.190805T1840Z-190805T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
140 PM CDT Mon Aug 5 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Forest County in northeastern Wisconsin...
Florence County in northeastern Wisconsin...
Marinette County in northeastern Wisconsin...
Northern Oconto County in northeastern Wisconsin...
Northeastern Langlade County in north central Wisconsin...
* Until 245 PM CDT.
* At 139 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Phelps to near Popple River to
near Ma Ka Ja Wan Scout Reservation, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crandon, Kingsford, Florence, Crivitz, Pembine, Goodman, Wausaukee,
Homestead, Fern and Tipler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Green Bay.
&&
LAT...LON 4599 8867 4602 8851 4599 8849 4592 8810
4587 8807 4581 8813 4575 8788 4568 8778
4566 8783 4560 8777 4556 8783 4550 8779
4535 8789 4535 8776 4539 8770 4537 8766
4520 8781 4535 8913 4573 8880 4607 8893
TIME...MOT...LOC 1839Z 274DEG 46KT 4615 8889 4573 8872 4541 8900
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch3 follow-up statements
069
WWUS53 KGRB 051857
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
157 PM CDT Mon Aug 5 2019
WIC037-041-067-075-083-051945-
/O.CON.KGRB.SV.W.0038.000000T0000Z-190805T1945Z/
Forest WI-Florence WI-Marinette WI-Oconto WI-Langlade WI-
157 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR FOREST...FLORENCE...MARINETTE...NORTHERN OCONTO AND NORTHEASTERN
LANGLADE COUNTIES...
At 157 PM CDT, severe thunderstorms were located along a line
extending from near Stambaugh to 8 miles northwest of Goodman to 9
miles northeast of Carter to near Woodlawn, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kingsford, Florence, Crivitz, Pembine, Goodman, Wausaukee, Homestead,
Fern, Tipler and Popple River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4602 8851 4599 8849 4592 8810 4587 8807
4581 8813 4575 8788 4568 8778 4566 8783
4560 8777 4556 8783 4550 8779 4535 8789
4535 8776 4539 8770 4537 8766 4520 8781
4535 8913 4569 8868 4602 8875 4599 8867
TIME...MOT...LOC 1857Z 281DEG 42KT 4604 8860 4571 8847 4552 8855 4537
8876
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch758
WWUS53 KGRB 051911
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
211 PM CDT Mon Aug 5 2019
WIC037-041-067-075-083-051945-
/O.CON.KGRB.SV.W.0038.000000T0000Z-190805T1945Z/
Forest WI-Florence WI-Marinette WI-Oconto WI-Langlade WI-
211 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN FOREST...FLORENCE...MARINETTE...NORTHERN OCONTO AND
NORTHEASTERN LANGLADE COUNTIES...
At 210 PM CDT, severe thunderstorms were located along a line
extending from near Crystal Falls to 6 miles south of Homestead to 8
miles south of Goodman to near McCaslin Mountain Natural Area, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kingsford, Florence, Crivitz, Pembine, Goodman, Wausaukee, Homestead,
Fern, Carter and McCaslin Mountain Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4602 8851 4599 8849 4592 8810 4587 8807
4581 8813 4575 8788 4568 8778 4566 8783
4560 8777 4556 8783 4550 8779 4535 8789
4535 8776 4539 8770 4537 8766 4520 8781
4535 8909 4554 8862 4570 8844
TIME...MOT...LOC 1910Z 274DEG 46KT 4603 8836 4570 8823 4551 8831 4536
8852
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch936
WWUS53 KGRB 051932
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
232 PM CDT Mon Aug 5 2019
WIC067-051939-
/O.CAN.KGRB.SV.W.0038.000000T0000Z-190805T1945Z/
Langlade WI-
232 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANGLADE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of northern
Langlade county. However, a new severe thunderstorm warning is in
effect for the southeast half of the county until 315 PM CDT.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northeastern Wisconsin.
LAT...LON 4592 8810 4587 8807 4581 8813 4568 8778
4566 8783 4560 8777 4556 8783 4550 8779
4536 8789 4534 8785 4535 8775 4537 8766
4520 8781 4530 8868 4531 8868 4538 8871
4562 8825 4593 8815
TIME...MOT...LOC 1929Z 274DEG 46KT 4601 8803 4568 8790 4549 8799 4534
8820
$$
WIC037-041-075-083-051945-
/O.CON.KGRB.SV.W.0038.000000T0000Z-190805T1945Z/
Forest WI-Florence WI-Marinette WI-Oconto WI-
232 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN FOREST...SOUTHEASTERN FLORENCE...MARINETTE AND
NORTHERN OCONTO COUNTIES...
At 229 PM CDT, severe thunderstorms were located along a line
extending from 9 miles south of Channing to near Pembine to 9 miles
north of Wausaukee to 12 miles northwest of Crivitz, moving east at
55 mph.
A wind gust to 44 mph was reported at Iron Mountain.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kingsford, Crivitz, Pembine, Wausaukee, Homestead, Carter, McCaslin
Mountain Natural Area, Dunbar, Aurora and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4592 8810 4587 8807 4581 8813 4568 8778
4566 8783 4560 8777 4556 8783 4550 8779
4536 8789 4534 8785 4535 8775 4537 8766
4520 8781 4530 8868 4531 8868 4538 8871
4562 8825 4593 8815
TIME...MOT...LOC 1929Z 274DEG 46KT 4601 8803 4568 8790 4549 8799 4534
8820
HAIL...<.75IN
WIND...60MPH
$$
KieckbuschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:47 AM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Aug 5, 6:47 AM CDT, 6 hours 53 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 647 AM CDT Mon Aug 5 2019 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 417 AM CDT Mon Aug 5 2019 The possibility of strong to severe thunderstorms is the main challenge today as an upper trough and surface cold front approache from the west. Dewpoints in the middle to upper 60s and precipitable water values of 100 to 150 percent of normal values should produce surface based CAPE values of 2000 J/kg or more this afternoon. 500mb winds of 40 to 50 knots forecast to move across the area today with over 100 knots at 250 mb reported by aircraft upstream at 07z. There are big differences in the forecast of individual jet streaks (some likely convectively induced) this afternoon and evening, which makes for a large range in model storm timing and location. Confidence is moderate in strong to severe storms moving across the area this afternoon and evening but is low as far as timing and placement. CIPS analogs have a 50 percent probability of severe storms over the forecst area. As wet bulb zero heights are rather high, and directional shear is modest, the main severe threat appears to be damaging winds and locally heavy rains. Highs today should reach the 80s with middle to upper 80s possible in the east if storms are slow to arrive. The activity should exit eastern Wisconsin by late evening, with some clearing after midnight. Wet ground and light winds will lead to some ground fog in some locations. Lows should be a few degrees above normal. There is not really any cold air behind the front, so highs Tuesday should be several degrees above normal. WHile there are no real forcing mechanisms for precipitation, there may be enough surface based instability to produce isolated storms in the afternoon, though left them out for now. .LONG TERM...Tuesday Night Through Sunday Issued at 417 AM CDT Mon Aug 5 2019 The focus of the long term will be the next round of potentially severe weather arriving Wednesday afternoon with a strong cold front. Tuesday night into Wednesday is expected to be dry for the region. The main focus of Wednesday will be a strong cold front that is currently expected to arrive around the peak heating hours in the afternoon and evening. An upper level jet will provide some upper level support to the frontal passage, with CAPE near the surface rising to 1500-2000 J/kg ahead of the front. Bulk shear for this time will also rise to around 30-40 kts. Therefore, expect the potential for severe weather if the timing holds true. SPC has us in a marginal risk for Day 3, although could see this increase if the timing of the front remains consistent in the next couple days. High temperatures will get into the upper 70s and middle 80s, although this will depend on the timing of the front. After the front passes, high pressure will build back into the area as colder and drier air moves into the area. Expect high temperatures in the 70s through the end of the work week. Next weekend will then see temperatures slowly climb back towards normal. A couple weak shortwaves will ride along the upper level ridge and may bring a few rounds of weaker active weather back into the region into Monday. && .AVIATION...for 12Z TAF Issuance Issued at 647 AM CDT Mon Aug 5 2019 A cold front and upper level disturbance will combine to produce showers and thunderstorms as they move across the region today. IFR conditions and strong surface wind gusts are possible with the thunderstorms, with VFR conditions elsewhere. The activity will end from west to east this evening. Some ground fog or low stratus is possible late tonight through about 12z Tuesday, then VFR conditions will prevail for the remainder of the daytime hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Uhlmann AVIATION.......RDM
Hazardous weather outlook, Aug 5, 11:45 AM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1145 AM CDT Mon Aug 5 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061645- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1145 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms with damaging winds and heavy rainfall are possible, especially from mid-afternoon through mid-evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is also a chance of thunderstorms Wednesday afternoon and evening. Some storms may become severe, with damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ521-522-541>543-061645- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1145 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Thunderstorms with strong winds, hail and frequent lightning could be a threat to mariners late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is also a chance of thunderstorms Wednesday afternoon and evening. Lightning and strong winds will pose a hazard to mariners. Kieckbusch
In the hours before
Special weather statement, Aug 5, 12:38 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1238 PM CDT Mon Aug 5 2019
WIZ005-010-011-018-019-051830-
Langlade WI-Vilas WI-Oneida WI-Forest WI-Lincoln WI-
1238 PM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FOREST...LINCOLN...
VILAS...ONEIDA AND NORTHWESTERN LANGLADE COUNTIES UNTIL 130 PM CDT...
At 1235 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Winchester to near Willow Reservoir
to 10 miles northwest of Medford. Movement was east at 40 mph.
Pea size hail, heavy rainfall and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Rhinelander, Crandon, Eagle River, Merrill, Lac Du Flambeau,
Tomahawk, Newbold, Harrison, Phelps and Boulder Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters, fishermen and campers should consider seeking sturdy
shelter until these storms pass.
&&
LAT...LON 4614 8910 4602 8878 4603 8877 4561 8880
4512 8943 4513 9004 4560 9004 4568 8995
4624 8991 4624 8962
TIME...MOT...LOC 1735Z 274DEG 36KT 4617 8981 4568 8984 4524 9039
KieckbuschLocal storm report, Aug 5, 12:48 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1248 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST MANITOWISH WATERS 46.13N 89.88W
08/05/2019 M48 MPH VILAS WI AWOS
MEASURED AT D25 AWOS
&&
TIMKLocal storm report, Aug 5, 1:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
117 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST RHINELANDER 45.63N 89.41W
08/05/2019 M38 MPH ONEIDA WI ASOS
MEASURED ON RHI ASOS
&&
TIMKLocal storm report, Aug 5, 1:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
120 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST EAGLE RIVER 45.91N 89.25W
08/05/2019 M36 MPH VILAS WI AWOS
MEASURED AT EGV AWOS
&&
TIMKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:38 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 52 min |
| Aug 5, 1:02 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Lincoln, Oneida, Vilas | 58 min |
| Aug 5, 2:08 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 67 min |
| Aug 5, 2:54 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 51 min |
| Aug 5, 3:06 PM CDT | Special Marine Warning | GRB | 114 min | |
| Aug 5, 3:13 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Aug 5, 3:36 PM CDT | Special Weather Statement | GRB | Shawano | 39 min |
| Aug 5, 3:44 PM CDT | Special Weather Statement | GRB | Lincoln | 46 min |
| Aug 5, 3:47 PM CDT | Special Weather Statement | GRB | Brown, Door, Kewaunee | 58 min |
| Aug 5, 4:05 PM CDT | Special Weather Statement | GRB | Wood | 40 min |
| Aug 5, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 39 min |
| Aug 5, 4:25 PM CDT | Special Weather Statement | GRB | Menominee, Outagamie, Shawano | 65 min |
| Aug 5, 4:48 PM CDT | Special Marine Warning | GRB | 65 min | |
| Aug 5, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 63 min |
| Aug 5, 5:14 PM CDT | Special Weather Statement | GRB | Brown | 61 min |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie, Shawano | 2 hr |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon | 86 min |
| Aug 5, 5:35 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 55 min |
| Aug 5, 5:39 PM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 66 min |
| Aug 5, 5:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Aug 5, 6:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 64 min |
| Aug 5, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano, Waupaca | 54 min |
| Aug 5, 6:29 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 46 min |
| Aug 5, 6:58 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Manitowoc | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.